Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 470, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 2, 2011, 3:56 PM CDT for Anderson County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2011, 3:56 PM CDT (20:56 UTC)
- Expired
- Jul 2, 2011, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:51 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 2, 3:51 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 351 PM CDT SAT JUL 2 2011 .AVIATION... CONCERNS....CONVECTION TO THE EAST OF KDFW. WILL BE UPDATING TAFS TO ADD CB TO CLOUD GROUPS FOR THE METROPLEX AND KACT TAFS THIS AFTERNOON THROUGH EARLY EVENING. SCATTERED STRONG PULSE STORMS ARE OCCURRING EAST OF THE METROPLEX AND ISOLATED ACTIVITY FAR EAST OF KACT. KGRK RADAR COMPOSITE OCCASIONALLY SHOWING SOMETHING TRYING TO DEVELOP OVER THE METROPLEX. A STORM OR TWO MIGHT NEAR KDAL AND KDFW AFTER 21Z...BUT THE ISOLATED NATURE OF THE CONVECTION IS NOT ENOUGH TO WARRANT IN THESE TAFS. IF CONVECTION NEARS A TAF SITE...OUTFLOW WINDS COULD REACH 40 TO 45KTS...AND DANGEROUS CLOUD TO GROUND LIGHTNING WOULD BE LIKELY. 75 && .PREV DISCUSSION... /ISSUED 325 PM CDT SAT JUL 2 2011/ SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON ACROSS PARTS OF NORTH TEXAS WITH BEST COVERAGE EAST OF INTERSTATE 35. EXPECT THIS GENERAL TREND TO CONTINUE FOR THE NEXT SEVERAL DAYS AS NORTH TEXAS REMAINS ON THE PERIPHERY OF UPPER LEVEL RIDGE. THIS RIDGE IS IN THE PROCESS OF RE-CENTERING OVER THE 4 CORNERS REGION OF THE US BUT WILL STILL BE SUFFICIENTLY STRONG TO SUPPRESS MORE WIDESPREAD CONVECTIVE ACTIVITY. THE BEST MOISTURE WILL REMAIN ACROSS THE EASTERN HALF OF THE CWA THROUGH THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK ALTHOUGH THERE CONTINUES TO BE A LACK OF ANY SIGNIFICANT FORCING THROUGH THAT TIME. REMNANT OUTFLOW BOUNDARIES WILL LIKELY REMAIN A FOCUS FOR NEW CONVECTIVE DEVELOPMENT OVER THE NEXT FEW DAYS. OTHERWISE...LOW/MID LEVEL WINDS FIELDS WILL REMAIN WEAK AND WITH AN EASTERLY COMPONENT EXPECT THAT ATMOSPHERE WILL REMAIN UNCAPPED DURING PEAK HEATING. BY THE LATTER PART OF NEXT WEEK THERE IS SOME INDICATION THAT THE UPPER RIDGE WILL WEAKEN A BIT AND THE SOUTHERN PLAINS WILL HAVE SOME RELATIVELY STRONGER NORTHWEST FLOW ALOFT. THIS MAY MEAN SLIGHTLY BETTER RAIN CHANCES WITH MOISTURE/INSTABILITY REMAINING IN PLACE. THE LATEST RUN OF THE ECMWF ACTUALLY MOVES AN UPPER TROF INTO CENTRAL AND SOUTH TEXAS BY THE END OF THE WEEK...ALTHOUGH IT KEEPS CONVECTIVE ACTIVITY SUPPRESSED ACROSS NORTH TEXAS. EITHER WAY IT LOOKS LIKE IT WILL REMAIN HOT AND DRY OUTSIDE OF A FEW SCATTERED AFTERNOON STORMS INTO NEXT WEEK. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 100 78 100 77 / 10 5 5 5 5 WACO, TX 77 101 76 102 75 / 10 10 10 10 10 PARIS, TX 75 97 73 98 74 / 10 5 5 10 10 DENTON, TX 77 100 74 100 76 / 10 5 5 5 5 MCKINNEY, TX 75 99 73 98 74 / 10 5 5 10 10 DALLAS, TX 79 100 77 100 77 / 10 5 5 5 5 TERRELL, TX 75 99 74 99 74 / 10 5 5 10 10 CORSICANA, TX 76 100 74 98 75 / 10 10 10 10 10 TEMPLE, TX 77 100 73 101 73 / 10 10 10 10 10 MINERAL WELLS, TX 76 102 74 103 73 / 10 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, Jul 2, 3:37 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SAT JUL 2 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 337 PM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF THE I-35 CORRIDOR THIS AFTERNOON THROUGH MID EVENING. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGHOUT THE HOLIDAY WEEKEND....MAINLY EAST OF I-35. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING IN AREAS EAST OF I-35.
In the hours before
Special weather statement, Jul 2, 2:50 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SAT JUL 2 2011
TXZ122-022015-
VAN ZANDT TX-
250 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
VAN ZANDT COUNTY
AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG THUNDERSTORMS ABOUT 10 MILES EAST OF CANTON...MOVING WEST AT
15 MPH. IN ADDITION...ANOTHER STRONG STORM WAS LOCATED OVER WILLS
POINT.
CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...VAN...AND WILLS
POINT.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3236 9608 3284 9608 3284 9594 3281 9592
3277 9585 3278 9579 3273 9567 3271 9566
3272 9565 3269 9559 3235 9559
TIME...MOT...LOC 1949Z 104DEG 12KT 3253 9567
82/JLDSpecial weather statement, Jul 2, 3:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT SAT JUL 2 2011
TXZ122-022115-
VAN ZANDT TX-
318 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
VAN ZANDT COUNTY
AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS STRETCHING FROM CANTON TO VAN...MOVING WEST AT
15 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED AROUND THE
WILLS POINT AREA.
CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...GRAND
SALINE...VAN...AND WILLS POINT.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3235 9546 3236 9607 3284 9608 3270 9559
3248 9560
TIME...MOT...LOC 2016Z 104DEG 12KT 3250 9575
82/JLDSpecial weather statement, Jul 2, 3:45 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT JUL 2 2011
TXZ148-022115-
ANDERSON TX-
345 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ANDERSON COUNTY
AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF PALESTINE...MOVING WEST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE PERT...ELMTOWN...AND BRUSHY
CREEK.
HALF INCH SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.
LAT...LON 3170 9584 3202 9591 3208 9544 3200 9543
3200 9544 3195 9544 3194 9542 3190 9542
3185 9544 3184 9541 3178 9541
TIME...MOT...LOC 2045Z 089DEG 5KT 3192 9564
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:56 PM CDT | Special Weather Statement | FWD | Van Zandt | 34 min |
| Jul 2, 2:50 PM CDT | Special Weather Statement | FWD | Van Zandt | 25 min |
| Jul 2, 3:18 PM CDT | Special Weather Statement | FWD | Van Zandt | 57 min |
| Jul 2, 3:30 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 45 min |
| Jul 2, 3:45 PM CDT | Special Weather Statement | FWD | Anderson | 30 min |
| Jul 2, 4:30 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 45 min |
| Jul 2, 4:52 PM CDT | Special Weather Statement | FWD | Freestone | 38 min |
| Jul 2, 4:55 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 35 min |
| Jul 2, 5:39 PM CDT | Special Weather Statement | FWD | Freestone | 36 min |
| Jul 2, 6:01 PM CDT | Special Weather Statement | FWD | Collin | 29 min |
| Jul 2, 6:08 PM CDT | Special Weather Statement | FWD | Jack, Palo Pinto, Stephens, Young | 52 min |
| Jul 2, 6:15 PM CDT | Special Weather Statement | FWD | Collin | 30 min |
| Jul 2, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.